Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 3, 2021, 6:02 PM CDT for Logan County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 6:02 PM CDT (23:02 UTC)
- Expired
- May 3, 2021, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
County Logan County, IL
The radar
The Lincoln radar (KILX), 9 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870 WWUS83 KILX 032302 SPSILX Special Weather Statement National Weather Service Lincoln IL 602 PM CDT Mon May 3 2021 ILZ042-032345- Logan- 602 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY UNTIL 645 PM CDT... At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near Middletown, or 7 miles southwest of Lincoln, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lincoln, Mount Pulaski, Elkhart, Chestnut, New Holland, Lawndale and Broadwell. This includes the following highways... Interstate 155 between mile markers 0 and 2. Interstate 55 between mile markers 114 and 136. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for central Illinois. LAT...LON 4000 8954 4018 8959 4024 8922 4002 8917 TIME...MOT...LOC 2302Z 269DEG 26KT 4010 8949 $$ 37
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 3, 2:22 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 3, 2:22 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 222 PM CDT Mon May 3 2021 .SYNOPSIS... Issued at 222 PM CDT Mon May 3 2021 A frontal system tracking southeast across the state will bring the threat of strong to severe thunderstorms into this evening. Rain showers and a few thunderstorms will linger through Tuesday, especially for areas east of the IL River. Cooler than normal temperatures will continue into midweek. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 222 PM CDT Mon May 3 2021 Forecast challenge in the short term remains convective trends through this evening. Latest satellite trend show increasing sunshine over west central IL, ahead of a shortwave/remnant MCV tracking east through northeast MO. This should allow for continued destabilization through early this evening, and with increasing wind fields aloft due to the approach of the shortwave, deep layer shear will grow to around 45 kt. Ascent associated with the MCV and weak surface wave should allow scattered convection late this afternoon and evening, with CAMs continuing to focus on areas north of a Jacksonville to Paris line for discrete cells and line segments. Damaging wind gusts will be the main threat, but the tornado threat is non- zero due to locally enhanced effective SRH downstream of the MCV. Expect a weakening trend as we head into mid evening with increasing stabilization when the storms track into far eastern and southeast IL. SPC has removed the enhanced risk for southern IL tonight, keeping the entire CWA in a slight risk. Will likely see a lull in precip late tonight as the surface front pushes into the Ohio Valley. However additional low pressure development along the front to our south should send another round of rain with embedded thunderstorms northeast, primarily affecting areas east of I-55 on Tuesday. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 222 PM CDT Mon May 3 2021 Wednesday will see a break between systems, as a brief period of zonal flow aloft with high pressure at the surface shifts across the Midwest. While the airmass remains cool, a return of sunshine should boost highs into the low and mid 60s. A shortwave and weak surface reflection moving through on Thursday will bring scattered showers and cooler temperatures. Northwest flow behind this system will keep seasonably cool air around for Friday. The active pattern will see a warm front develop to our southwest Friday night and track northeast into the area on Saturday. This appears to be a more substantial system with a potential for heavy rain and strong storms, depending on how the details play out next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1211 PM CDT Mon May 3 2021 Ceilings have recently risen to MVFR, and will likely see a window of VFR this afternoon. However a cold front pushing in from the northwest will bring scattered thunderstorms for the late afternoon and evening and have tempo groups for this to MVFR, though brief LIFR and gusty/damaging winds are possible if a stronger storm hits a terminal. Several hours of MVFR ceilings are likely behind the storms, before ceilings lower to IFR overnight. These may persist towards midday Tuesday with some guidance raising ceilings to MVFR by late morning. Winds outside of storms will generally be near 10 kt from the southwest this afternoon and veering west behind the front, then northwest later this evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...25
Hazardous weather outlook, May 3, 3:15 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 315 PM CDT Mon May 3 2021 ILZ027>031-036-037-040-041-041100- Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 315 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are likely through sunset as a weather system moves east across the area through sunset. These storms could be severe, with hail 1 to 2 inches in diameter and damaging winds of 60 to 70 mph. Isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible Thursday afternoon and again from Saturday afternoon through Sunday. The risk of severe storms is low during this time, though lightning hazards exist. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through 7 pm. ILZ038-042>057-061-041100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby- Vermilion- 315 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are likely across central Illinois as a weather system moves east across the area late this afternoon through mid evening. These storms could be severe, with hail 1 to 2 inch diameter and damaging winds of 60 to 70 mph. A brief tornado touchdown is also possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible on Tuesday, Thursday afternoon and again from Saturday afternoon through Sunday. The risk of severe storms is low during this time, though lightning hazards exist. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed between 6 and 10 pm. ILZ062-063-066>068-071>073-041100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 315 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are likely across southeast Illinois tonight as a weather system moves east across the area. These storms could be severe, with hail 1 to 2 inch diameter, damaging winds of 60 to 70 mph and isolated tornadoes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible on Tuesday and Tuesday evening, and again Thursday afternoon. More isolated thunderstorms are possible Saturday afternoon through Sunday. Severe storm risk is low during this time, though lightning hazards exist. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required between 8 pm and 1 am tonight. 07
In the hours before
Local storm report, May 3, 5:14 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 SSE BLUFF SPRINGS 39.95N 90.33W
05/03/2021 E1.50 INCH CASS IL COCORAHS
&&
SBLocal storm report, May 3, 5:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL VIRGINIA 39.95N 90.21W
05/03/2021 E1.50 INCH CASS IL PUBLIC
RELAYED BY BROADCAST MEDIA. DAMAGE TO CARS.
&&
SBLocal storm report, May 3, 5:21 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 WSW NEWMANSVILLE 39.98N 90.08W
05/03/2021 E1.00 INCH CASS IL FIRE DEPT/RESCUE
RELAYED BY ASHLAND FIRE.
&&
SBLocal storm report, May 3, 5:30 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TORNADO 2 WNW PLEASANT PLAINS 39.93N 90.00W
05/03/2021 CASS IL STORM CHASER
&&
SBLocal storm report, May 3, 5:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 3 S VIRGINIA 39.91N 90.21W
05/03/2021 CASS IL TRAINED SPOTTER
ON GROUND IN OPEN FIELD. DIME SIZED HAIL.
&&
SBSpecial weather statement, May 3, 6:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 602 PM CDT Mon May 3 2021 ILZ042-032345- Logan- 602 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY UNTIL 645 PM CDT... At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near Middletown, or 7 miles southwest of Lincoln, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lincoln, Mount Pulaski, Elkhart, Chestnut, New Holland, Lawndale and Broadwell. This includes the following highways... Interstate 155 between mile markers 0 and 2. Interstate 55 between mile markers 114 and 136. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for central Illinois. LAT...LON 4000 8954 4018 8959 4024 8922 4002 8917 TIME...MOT...LOC 2302Z 269DEG 26KT 4010 8949 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:31 PM CDT | Special Weather Statement | ILX | Knox | 29 min |
| May 3, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 46 min |
| May 3, 4:10 PM CDT | Special Weather Statement | ILX | Schuyler | 35 min |
| May 3, 4:30 PM CDT | Special Weather Statement | ILX | Fulton | 30 min |
| May 3, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon, Schuyler | 47 min |
| May 3, 4:50 PM CDT | Tornado Warning | ILX | Cass, Morgan | 25 min |
| May 3, 5:00 PM CDT | Special Weather Statement | ILX | Mason, Menard | 30 min |
| May 3, 5:08 PM CDT | Tornado Warning | ILX | Cass, Menard, Morgan, Sangamon | 37 min |
| May 3, 5:17 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Logan, Mason, Menard | 43 min |
| May 3, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 33 min |
| May 3, 5:30 PM CDT | Tornado Warning | ILX | Menard, Sangamon | 30 min |
| May 3, 5:52 PM CDT | Tornado Warning | ILX | Logan, Menard, Sangamon | 23 min |
| May 3, 6:16 PM CDT | Tornado Warning | ILX | Christian, Logan, Macon, Sangamon | 29 min |
| May 3, 6:37 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 53 min |
| May 3, 6:42 PM CDT | Tornado Warning | ILX | Macon | 33 min |
| May 3, 6:54 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 51 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.